Ohio, 2019

Flash Flooding and Flooding in Ohio, June 17 to 21, 2019

June 17 to 21, 2019 · NWS ILN · 51 events in 15 counties and zones

Severe thunderstorms producing heavy rains developed on an oscillating frontal boundary draped across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$107,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe thunderstorms producing heavy rains developed on an oscillating frontal boundary draped across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 17, 3:13 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 17, 3:13 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
413 PM EDT Mon Jun 17 2019

.SYNOPSIS...
An oscillating frontal boundary in the region will provide daily
chances for showers and thunderstorms through Thursday
afternoon with a brief dry period possible Thursday night into
Friday. Additional rounds of showers and storms are possible
this weekend, with seasonable temperatures and very humid
conditions persisting through the foreseeable future.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Upper level support will increase this evening, as H5 s/w moves
east into the Ohio River valley. Deep convection will increase
over the next several hours ahead of this feature. Mesoscale
models bring the convection in nrn KY by 00Z. An isolated strong
to severe thunderstorms will be possible.

Storms will build north throughout the evening, before gradually
weakening after midnight as instability lessens. Will continue
with the flash flood watch as the PW remain high with dewpoint
sin the upper 60s to lower 70s.

Temperatures will only drop to the mid to upper 60s tonight

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Region remains in the same moist unstable airmass on Tuesday.
Convection will redevelop as heating of the day takes place.
Best coverage is expected southeast of I-71 as the front shifts
south with time. Highs on Tuesday will be in the upper 70s.

Convection will be gradually shunted eastward Tuesday night as
a weak high pressure system pushes slightly drier air into the
region.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
An unsettled weather pattern will be present through most of the
long term time frame. Thunderstorms are in the forecast every day
except for during the day on Friday.  With the repeated rounds of
showers and thunderstorms, there will be the potential for
additional flooding concerns.  Will continue to highlight this
threat in the HWO.  Although widespread severe weather is not
expected, there will be the potential for at least isolated damaging
winds with the thunderstorm chances.

High temperatures will in the 70s and 80s through the long term. Low
temperatures most nights will generally be in the 60s.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Isolated to scattered showers continue lift north across the
tafs. IFR/MVFR ceilings have limited daytime heating thus
thunder so far. Ceilings should lift to VFR later this
afternoon and with additional heating thunderstorms are expected
to develop and lift north into the tafs. They are forecast to
reach the srn tafs after 21Z and the northern tafs by 00Z.

Storms will linger to between 00-06Z, before the convection is
expected to weaken and become less widespread. MVFR then IFR
ceilings are forecast to develop overnight along with MVFR
ceilings.

MVFR/IFR ceilings will last past 12Z, before rising to VFR by
18Z. As daytime cycle continues convection is expected to
redevelop.

OUTLOOK...Thunderstorms will be possible through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Tuesday afternoon for OHZ026-034-035-
     042>046-051-052-060.
     Flash Flood Watch through Tuesday evening for OHZ053>056-
     061>065-070>074-077>082-088.
KY...Flash Flood Watch through Tuesday evening for KYZ089>100.
IN...Flash Flood Watch through Tuesday afternoon for INZ050-058-059.
     Flash Flood Watch through Tuesday evening for INZ066-073>075-
     080.

&&

SYNOPSIS...KC/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...Sites
Hazardous weather outlook, Jun 17, 3:06 AM EST, 15 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
406 AM EDT Mon Jun 17 2019

INZ050-058-059-OHZ026-034-035-042>046-051-052-060-180900-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Preble-
406 AM EDT Mon Jun 17 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of showers and storms will be possible again
Wednesday and Thursday, with locally heavy rainfall again possible
both of these days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ066-073>075-080-KYZ089>100-OHZ053>056-061>065-070>074-077>082-088-
180900-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Clark-Madison-Franklin OH-Licking-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
406 AM EDT Mon Jun 17 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few isolated strong to severe storms may be possible, primarily
this afternoon into the evening. Gusty winds and very heavy rain will
be the primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few isolated strong to severe storms may be possible again Tuesday
afternoon. Gusty winds and very heavy rain will be the primary
threats.

Additional rounds of showers and storms will be possible again
Wednesday and Thursday, with locally heavy rainfall again possible
both of these days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 17, 4:15 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
515 PM EDT Mon Jun 17 2019

INZ050-059-OHZ060-172145-
Union IN-Wayne IN-Preble OH-
515 PM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE...UNION
COUNTIES IN EAST CENTRAL INDIANA AND SOUTHWESTERN PREBLE COUNTIES IN
WEST CENTRAL OHIO UNTIL 545 PM EDT...

At 515 PM EDT, radar indicated a strong thunderstorm near Liberty,
moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Richmond, Liberty, Camden, West College Corner, Salem, Brownsville,
College Corner, Boston, Witts Station, Dunlapsville, Whitewater State
Park, Fairhaven, Hueston Woods State Park, Goodwins Corner, West
Florence, Billingsville, Cottage Grove, Clifton, Morning Sun and
Kitchel.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3965 8503 3981 8474 3958 8461 3957 8475
      3957 8481 3956 8482 3954 8502 3964 8504
TIME...MOT...LOC 2115Z 250DEG 27KT 3961 8498

Sites
Special weather statement, Jun 17, 4:44 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
544 PM EDT Mon Jun 17 2019

INZ059-066-172215-
Union IN-Franklin IN-
544 PM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY IN SOUTHEASTERN
INDIANA AND SOUTHEASTERN UNION COUNTIES IN EAST CENTRAL INDIANA
UNTIL 615 PM EDT...

At 544 PM EDT, radar indicated a strong thunderstorm near Brookville,
moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Brookville, Metamora, Mount Carmel, Peppertown, Charlottesville,
Mounds State Recreation Area and Mixersville.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3936 8519 3944 8521 3956 8482 3938 8482
TIME...MOT...LOC 2144Z 249DEG 29KT 3940 8512
Special weather statement, Jun 17, 5:14 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
614 PM EDT Mon Jun 17 2019

INZ059-066-OHZ060-070-172245-
Union IN-Franklin IN-Butler OH-Preble OH-
614 PM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHEASTERN UNION COUNTY IN EAST CENTRAL
INDIANA...SOUTH CENTRAL PREBLE COUNTY IN WEST CENTRAL OHIO AND
NORTHWESTERN BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 645 PM EDT...

At 613 PM EDT, radar indicated a strong thunderstorm near Oxford,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Hamilton, Oxford, Camden, Seven Mile, Darrtown, Reily, College
Corner, Somerville, Mount Carmel, Charlottesville, Hueston Woods
State Park, Collinsville, Mixersville, Mcgonigle and Morning Sun.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3940 8491 3950 8494 3964 8466 3945 8453
TIME...MOT...LOC 2213Z 246DEG 24KT 3947 8487

BPP
Special weather statement, Jun 17, 5:37 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
637 PM EDT Mon Jun 17 2019

INZ073-172300-
Ripley IN-
637 PM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RIPLEY COUNTY UNTIL
700 PM EDT...

At 636 PM EDT, radar indicated a strong thunderstorm near Vernon,
moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Versailles, Osgood, Holton, Otter Village, Benham and New Marion.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3910 8544 3918 8529 3896 8522 3895 8545
TIME...MOT...LOC 2236Z 246DEG 30KT 3902 8550

BPP
Special weather statement, Jun 17, 6:03 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
703 PM EDT Mon Jun 17 2019

INZ073>075-172330-
Ripley IN-Ohio IN-Dearborn IN-
703 PM EDT Mon Jun 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...EASTERN RIPLEY
AND DEARBORN COUNTIES UNTIL 730 PM EDT...

At 703 PM EDT, radar indicated strong thunderstorms along a line
extending from 9 miles east of Batesville to 9 miles southwest of
Dillsboro, moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Lawrenceburg, Aurora, Bright, Milan, Dillsboro, Moores Hill,
Guilford, Wilmington, Logan, Manchester, Sunman, Hartford, St. Leon,
Mount Sinai, Pate, Cold Springs, Dover, Penntown, Weisburg and
Farmers Retreat.

This includes I-74 in Indiana between mile markers 163 and 168.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3929 8486 3894 8493 3893 8524 3927 8513
TIME...MOT...LOC 2303Z 260DEG 36KT 3926 8505 3892 8518

BPP
Special weather statement, Jun 17, 6:08 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
708 PM EDT Mon Jun 17 2019

OHZ061-062-070-071-172345-
Montgomery OH-Warren OH-Butler OH-Greene OH-
708 PM EDT Mon Jun 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BUTLER...
NORTHWESTERN WARREN...WEST CENTRAL GREENE AND SOUTHEASTERN MONTGOMERY
COUNTIES UNTIL 745 PM EDT...

At 707 PM EDT, radar indicated strong thunderstorms along a line
extending from Oakwood to South Middletown, moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Kettering, Middletown, Beavercreek, Miamisburg, Lebanon, Springboro,
Franklin, Bellbrook, Moraine, Carlisle, Oakwood, West Carrollton,
Hunter, Centerville, Lytle, Pekin, State Route 48 at State Route 73,
Genntown and Woodbourne-Hyde Park.

This includes I-75 in Ohio between mile markers 32 and 47.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3972 8400 3946 8417 3949 8441 3971 8420
TIME...MOT...LOC 2307Z 261DEG 28KT 3972 8415 3947 8440

BPP

The radar

The Cincinnati radar (KILN), 33 km away, was scanning. The volume nearest the first event began at 23:30 UTC.

Open the radar archive at this moment

Event by event

26 flood, 23 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Greene

When
June 17, 6:28 PM EST to 6:38 PM EST
Where
Greene County, 1.74 mi WSW of Belleview Acres
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
39.620, -84.110

Seven trees were knocked down in the area.

Thunderstorm Wind, Greene

When
June 17, 6:32 PM EST to 6:42 PM EST
Where
Greene County, 1.27 mi WSW of Belleview Acres
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
State Official
Coordinates
39.620, -84.100

Several trees were knocked down in Sugarcreek, including along Wilmington Dayton Road. Numerous power outages were also reported.

Thunderstorm Wind, Greene

When
June 17, 6:32 PM EST to 6:42 PM EST
Where
Greene County, 0.87 mi NW of Belleview Acres
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.640, -84.090

Numerous trees were knocked down in Bellbrook, along with widespread power outages reported.

Flash Flood, Hocking

When
June 17, 7:00 PM EST to 9:00 PM EST
Where
Hocking County, 2.24 mi WSW of South Bloomingville to 2.26 mi WSW of South Bloomingville
Cause
Heavy Rain
Property damage
$50,000
Reported by
State Official
Coordinates
39.410, -82.640

Narrows Road at State Route 56 was washed out. In addition, some trees were reported down.

Thunderstorm Wind, Clermont

When
June 17, 7:23 PM EST to 7:33 PM EST
Where
Clermont County, 0.88 mi SW of Laurel
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
38.910, -84.190

Some trees were knocked down in Monroe Township.

Thunderstorm Wind, Clermont

When
June 17, 7:36 PM EST to 7:46 PM EST
Where
Clermont County, 1.75 mi ESE of Bethel
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
38.960, -84.050

A few large limbs were knocked down near the intersection of Davis Road and State Route 125.

Thunderstorm Wind, Clermont

When
June 17, 7:37 PM EST to 7:47 PM EST
Where
Clermont County, 0.69 mi S of Bethel
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
38.960, -84.080

Several trees were knocked down in the Tate Township area.

Thunderstorm Wind, Brown

When
June 17, 7:58 PM EST to 8:08 PM EST
Where
Brown County, 0.88 mi SE of Arnheim
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
38.920, -83.820

A tree was knocked down along Yockey Road.

Thunderstorm Wind, Brown

When
June 17, 7:59 PM EST to 8:09 PM EST
Where
Brown County, 0.88 mi NE of Higginsport
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
38.790, -83.960

A tree was knocked down along a portion of U.S. 52 near the White Oak Creek Campground.

Flood, Warren

When
June 17, 8:00 PM EST to 10:00 PM EST
Where
Warren County, 1.07 mi E of Lelan to 0.93 mi E of Lelan
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.450, -84.150

A portion of North Liberty-Keuter Road was closed due to high water.

Flood, Warren

When
June 17, 8:00 PM EST to 10:00 PM EST
Where
Warren County, 0.87 mi NW of Lebanon Warren Co Ar to 0.57 mi NW of Lebanon Warren Co Ar
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.460, -84.260

The road was closed near the intersection of Greentree Road and New England Way in Turtlecreek Township.

Flood, Warren

When
June 17, 8:00 PM EST to 10:00 PM EST
Where
Warren County, 1.27 mi WSW of Dodds to 1.36 mi WSW of Dodds
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.490, -84.170

Old State Route 122 was closed due to high water.

Flood, Warren

When
June 17, 8:00 PM EST to 10:00 PM EST
Where
Warren County, 1.27 mi WSW of Pekin to 1.45 mi SW of Pekin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.490, -84.220

A portion of Old State Route 122 was closed due to high water in Clearcreek Township.

Flood, Warren

When
June 17, 8:00 PM EST to 10:00 PM EST
Where
Warren County, 0.87 mi NE of Pekin to 0.74 mi NNE of Pekin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.510, -84.190

North State Route 48 was closed due to high water.

Flood, Warren

When
June 17, 8:00 PM EST to 10:00 PM EST
Where
Warren County, 0.34 mi SSE of Crosswick to 0.32 mi NNE of Corwin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.525, -84.079

High water resulted in a road closure near the intersection of Corwin Road and Main Street in Wayne Township.

Flood, Warren

When
June 17, 8:00 PM EST to 10:00 PM EST
Where
Warren County, 0.45 mi WSW of Crosswick to 0.39 mi WSW of Crosswick
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.528, -84.088

South Main Street was closed due to high water.

Thunderstorm Wind, Brown

When
June 17, 8:03 PM EST to 8:13 PM EST
Where
Brown County, 3.5 mi SE of Grgetwn Brown Co Arp
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
38.840, -83.840

A tree was knocked down along Straight Creek Road near U.S. 68.

Thunderstorm Wind, Brown

When
June 17, 8:22 PM EST to 8:32 PM EST
Where
Brown County, 3.03 mi WSW of Neel
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
38.750, -83.770

Power lines were knocked down on North Pole Road.

Thunderstorm Wind, Brown

When
June 17, 8:23 PM EST to 8:33 PM EST
Where
Brown County, 2.13 mi SE of Ripley
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
38.710, -83.800

Power lines were knocked down along a portion of Eagle Creek Drive.

Thunderstorm Wind, Adams

When
June 17, 8:30 PM EST to 8:40 PM EST
Where
Adams County, 2.13 mi NE of Clayton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
38.770, -83.640

A tree was knocked down along Brier Ridge Road.

Thunderstorm Wind, Adams

When
June 17, 8:38 PM EST to 8:48 PM EST
Where
Adams County, 1.76 mi WSW of West Union
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
38.790, -83.560

A tree was knocked down along Old Cincinnati Pike near Wednell Shrivener Road.

Thunderstorm Wind, Ross

When
June 17, 8:40 PM EST to 8:50 PM EST
Where
Ross County, 0.53 mi E of Lattasville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.350, -83.190

Numerous trees were knocked down throughout the county, including near Lattaville.

Thunderstorm Wind, Pike

When
June 17, 8:48 PM EST to 8:58 PM EST
Where
Pike County, 1.75 mi NE of Latham
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.120, -83.230

A tree was knocked down along the middle portion of Green Ridge Road.

Thunderstorm Wind, Ross

When
June 17, 8:55 PM EST to 9:05 PM EST
Where
Ross County, 0.87 mi NW of Chillicothe
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.340, -82.990

Numerous trees were knocked down throughout the county, including in and around Chillicothe.

Thunderstorm Wind, Scioto

When
June 17, 9:03 PM EST to 9:13 PM EST
Where
Scioto County, Arion
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
38.850, -83.100

A tree was knocked down along Wright Run Road near Arion Road.

Thunderstorm Wind, Pike

When
June 17, 9:08 PM EST to 9:18 PM EST
Where
Pike County, 2.07 mi S of Jasper
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.020, -83.050

A tree was knocked down in the 5000 block of State Route 104.

Thunderstorm Wind, Pike

When
June 17, 9:09 PM EST to 9:19 PM EST
Where
Pike County, 2.77 mi WNW of Glen Jean
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.110, -83.030

A tree was knocked down near the intersection of State Route 551 and Skyline Drive.

Flash Flood, Hocking

When
June 17, 9:15 PM EST to 11:15 PM EST
Where
Hocking County, 2.24 mi WSW of South Bloomingville to 2.27 mi WSW of South Bloomingville
Cause
Heavy Rain
Property damage
$10,000
Reported by
State Official
Coordinates
39.410, -82.640

A portion of Narrows Road near the intersection with State Route 56 was washed out due to rushing water.

Thunderstorm Wind, Pike

When
June 17, 9:20 PM EST to 9:30 PM EST
Where
Pike County, 2.25 mi ESE of Omega
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.140, -82.860

A tree was knocked down along Watson Road.

Thunderstorm Wind, Scioto

When
June 17, 9:22 PM EST to 9:32 PM EST
Where
Scioto County, Harrison Furnace
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
38.830, -82.880

A tree was knocked down along Swauger Valley Road.

Thunderstorm Wind, Hocking

When
June 17, 9:24 PM EST to 9:34 PM EST
Where
Hocking County, 1.6 mi W of South Bloomingville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.420, -82.630

A tree was knocked down along a portion of Thomas Road.

Thunderstorm Wind, Hocking

When
June 17, 9:43 PM EST to 9:53 PM EST
Where
Hocking County, 3.2 mi W of Union Furnace
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.470, -82.430

A tree was knocked down along Honey Fork Road.

Flood, Adams

When
June 17, 10:30 PM EST to June 18, 12:30 AM EST
Where
Adams County, 1.08 mi E of Bradyville to 0.4 mi ENE of Bradyville
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.700, -83.650

High water was reported along a portion of State Route 41 near Three Mile Creek.

Flood, Adams

When
June 17, 10:30 PM EST to June 18, 12:30 AM EST
Where
Adams County, 1.48 mi SSE of Youngsville to 1.59 mi S of Youngsville
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.900, -83.560

High water was reported along a portion of State Route 247. High water signs were deployed, but the road was not closed.

Flood, Ross

When
June 17, 10:30 PM EST to June 18, 12:30 AM EST
Where
Ross County, 2.24 mi N of Tucson to 2.11 mi NNW of Tucson
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.382, -82.838

A portion of Walnut Creek Road was closed due to high water. Several other high water signs were put out throughout the county.

Flood, Ross

When
June 17, 10:30 PM EST to June 18, 12:30 AM EST
Where
Ross County, 1.05 mi WSW of Roxabell to 1.08 mi WSW of Roxabell
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.374, -83.198

A portion of Little Creek Road was closed due to high water. Several other high water signs were put out throughout the county.

Flood, Darke

When
June 17, 11:30 PM EST to June 18, 1:30 AM EST
Where
Darke County, 0.87 mi SE of Gettysburg to 0.65 mi SE of Gettysburg
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.110, -84.490

High water was reported along U.S. 36 near Gettysburg.

Flood, Scioto

When
June 18, 12:00 AM EST to 2:00 AM EST
Where
Scioto County, 1.08 mi E of Sugar Grove to 1.31 mi E of Sugar Grove
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.720, -83.050

High water was reported near West Portsmouth High School. High water signs were placed out, but no roads were closed.

Flood, Shelby

When
June 18, 12:05 AM EST to 2:05 AM EST
Where
Shelby County, Botkins to 1.63 mi WSW of Botkins
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.470, -84.180

High water was reported in the Botkins area, causing a road to be closed.

Flood, Hardin

When
June 18, 3:30 AM EST to 5:30 AM EST
Where
Hardin County, 0.94 mi NNW of Kenton to 1.12 mi NNW of Kenton
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.663, -83.607

High water was reported on State Route 53 near Kenton.

Flood, Shelby

When
June 18, 4:00 AM EST to 6:00 AM EST
Where
Shelby County, 1.59 mi WNW of Jackson Center to 1.51 mi NW of Jackson Center
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.443, -84.055

Roads were closed due to high water in Jackson Center along State Route 274.

Flood, Shelby

When
June 18, 4:00 AM EST to 6:00 AM EST
Where
Shelby County, Botkins to 0.62 mi SSW of Botkins
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.470, -84.180

Several roads were closed in the Botkins area due to high water.

Flood, Clermont

When
June 18, 6:00 AM EST to 9:00 AM EST
Where
Clermont County, 1.1 mi ESE of Pt Pleasant to 1.13 mi ESE of Pt Pleasant
Cause
Heavy Rain
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.893, -84.212

Ohio State Route 232 was closed between U.S. 52 and State Route 756 for high water and a large down.

Flood, Hardin

When
June 18, 6:50 AM EST to 8:50 AM EST
Where
Hardin County, 0.87 mi SW of Kenton to 2.65 mi NNW of Kenton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.640, -83.610

A couple of roads, including Route 67 and Route 53, still had water on them.

Flood, Shelby

When
June 18, 7:45 AM EST to 9:45 AM EST
Where
Shelby County, 0.87 mi NW of Sidney to 2.29 mi SSW of Sidney
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.290, -84.160

Several roads remained closed due to flooding.

Flood, Logan

When
June 18, 7:47 AM EST to 9:47 AM EST
Where
Logan County, 0.87 mi SE of Bellefontaine to 0.89 mi SSE of Mc Morran
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.360, -83.760

Numerous roads remained closed due to flooding.

Flood, Union

When
June 18, 7:50 AM EST to 9:50 AM EST
Where
Union County, Richwood to 3.96 mi ESE of Summersville
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.430, -83.300

A few roads remained closed due to flooding.

Flood, Auglaize

When
June 21, 11:18 AM EST to 2:18 PM EST
Where
Auglaize County, 1.05 mi E of Kossuth to 1.87 mi SW of Kossuth
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.650, -84.330

A road was closed due to high water.

Flood, Auglaize

When
June 21, 11:18 AM EST to 2:18 PM EST
Where
Auglaize County, 2.09 mi NW of Kossuth to 1.51 mi WSW of Kossuth
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.670, -84.380

A road was closed due to high water.

Flood, Logan

When
June 21, 11:24 AM EST to 2:24 PM EST
Where
Logan County, 1.26 mi WSW of Bellefontaine to 1.24 mi SSE of Quincy
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.360, -83.790

A road was closed due to high water.

Flood, Logan

When
June 21, 11:24 AM EST to 2:24 PM EST
Where
Logan County, 2.07 mi S of Ridgeway to 7.6 mi ENE of Bellefontaine Arpt
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.500, -83.570

State Route 292 and County Road 12 were closed due to high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 825303, 825304, 825305, 825306, 825307, 825309, 825310, 825312, 825313, 825314, 825315, 825316, 825317, 825318, 825319, 825320, 825321, 825322, 825323, 825324, 825325, 825328, 825330, 825331, 825337, 825338, 825339, 825494, 825495, 825496, 825498, 825499, 825500, 825501, 825504, 825505, 825506, 825750, 825751, 826099, and more.